MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SIMPLEX P SPEEDSET FULL DOSE 1 PACK; BONE CEMENT, ANTIBIOTIC

STRYKER ORTHOPAEDICS-MAHWAH SIMPLEX P SPEEDSET FULL DOSE 1 PACK; BONE CEMENT, ANTIBIOTIC
Catalog Number 6192-1-001
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 09/17/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding revision due to loosening involving a simplex cement mix was reported.The event was not confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remains implanted.Clinician review: no medical records were received for review with a clinical consultant.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock on with no relevant reported discrepancies.Complaint history review: there have been 01 other similar events for the lot referenced.The lot commonality relates to the same event and therefore a trend request is not required.Conclusions: it was reported that the patient was revised due to stem loosening.The exact cause of the event could not be determined because insufficient information was provided.Further information such as pathology reports, pre- and post-operative x-rays as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
It was reported that the patient's right hip was revised due to loosening of the cement mantle for an exeter stem due to failure of the cement to interdigitate with the patient's poor quality bone (rep confirmed there was no fracture of the bone or any implants).This led to stem subsidence.An exeter stem, ceramic head, and 36e 0° insert were revised to a restoration modular stem construct with cables and sleeves, another ceramic head, and another 36e 0° insert.Rep confirmed there are no allegations against the revised head and liner, and that no further information will be released by the hospital or surgeon.

Brand Name
SIMPLEX P SPEEDSET FULL DOSE 1 PACK
Common Device Name
BONE CEMENT, ANTIBIOTIC
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
joann ripoli
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20395464
Report Number0002249697-2024-01378
Device Sequence Number12368573
Product Code MBB
UDI-Device Identifier07613327128451
UDI-Public07613327128451
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K063857
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Catalogue Number6192-1-001
Device Lot NumberDFE009
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/17/2024
Initial Report FDA Received Date10/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age82 YR
Patient SexFemale